Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having abdominal pain. Tested positive for H. pyori bacteria. Taking omeprazole, clarithromycin. Found blood in mucus

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
After recent abdominal pains, blood tests positive for H. Pyori bacteria. After GP visit was prescribed Omeprazole, metronizadole and Clarithromycin. Last two mornings when clearing my throat, my post nasal drip contains quite a bit of fresh, red blood in mucus.I have no sore throat and no coughing.
Posted Sat, 20 Apr 2013 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 49 minutes later

Thanks for writing in

Your past history of Sinusitis could have made it chronic, though you do not have acute problem, post nasal drip is suggestive of acute on chronic inflammation

There is no reason any of the mentioned medicines can cause bleeding

Yet as you are already on clarithromycin, it will take care of any residual infection of the sinuses

Again not to miss is the fact that if this continues for another 48-72 hours, you should see an ENT surgeon

Hope this helps
Do write back in case of concern
Wishing you a speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor